MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO-ELITE LASER ATHERECTOMY CATHETER; 1.4 TURBO ELITE (OTW)

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO-ELITE LASER ATHERECTOMY CATHETER; 1.4 TURBO ELITE (OTW)
Model Number 414-151
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Radiation Exposure, Unintended (3164)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was requested, but unavailable from the site.The device was discarded by the user.Therefore, device evaluation cannot be completed.
 
Event or Problem Description
A philips representative reported that during inspection of a turbo-elite laser atherectomy catheter 414-151, prior to use in a peripheral atherectomy procedure, a hole was noted in the catheter when attempting to calibrate the device.The device did not enter the patient's body.Another turbo-elite laser atherectomy catheter 414-151 was used to successfully complete the procedure.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.

Brand Name
SPECTRANETICS TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
1.4 TURBO ELITE (OTW)
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8011694
Report Number1721279-2018-00153
Device Sequence Number13768744
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public00813132024710
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2019
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY17E24A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2005
Initial Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005